Jump to content
Important Survey - Please Participate ×

Taking the jump and HORRIFIED


[...]

Recommended Posts

Hi! I was prescribed Xanax when I was just 15 years old. I went off cold turkey at 17 but quickly was put on clonazepam thereafter and have been on it for 18 years now. I was put on benzos for my horrible panic attacks. I had them so bad that I couldn't function and it brought me to seizures. Yeah, that bad. Klonopin itself hasn't been an issue at all. I am able to live a productive life and free of fear of seizures if I feel anxious, but I do NOT want to be on this horrible drug anymore.

 

About three years ago I tried to taper off. I am on 1mg a day and I took like 0.86 of a pill. Three days of that and I already noticed I felt REAL wweird. Depersonalization they call it? Derealization? That was the scariest I think. I went back on. I was moving to the city and my stress was bad. I just couldn't handle it. My thoughts were so sick and obsessing and I couldn't stop. I was so scared I would lose my job, my friends, my own mind. I was scared. I cried when I took the full dose again. And of course I felt normal again. Maybe it's okay to stay on, I thought. Maybe I just need to accept this. But still I really don't want to.

 

So here I am, wanting to try again. I told my doctor I want off so she will prescribe me two 0.5mg tablets a day instead of the 1mg tablet. That way I can cut as little off as I want and take the lowered bit every three days or something. My taper is totally up to me. I know I will need support and help and I am so so scared after reading all the stories. I want to believe it will go smoothly if I taper REALLY slow. I don't care if it takes me 5 years, I just don't want the depersonalization. I'm scared, guys.

 

Anyway, I am rambling. I get my new script Jan 5th so I'll start the taper then. Really hoping I can do this and keep my job, keep my friends, keep my mind and sanity, and keep my schooling. I look forward to meeting all of you!

Link to comment
Share on other sites

Hi.

 

I understand your fears completely. I started at 1mg and am down halfway. It's been a bit of a ride but for the most part, I'm okay. I haven't lost my friends, my job, or anything else of importance. My advice to you is to go very slow. I rushed the first part of my taper and it wasn't what I would call a party. I do want to tell you that the depersonalization/derealization is a thing; it happens and then it passes. What's important is to learn to recognize symptoms for what they are and not let them throw you into bouts of panic. Mindset is 90% of this thing.

 

Good luck, and don't let the horror stories get to you. If your biggest fear is panic, reading them won't help you any. It's best to use this board for advice and knowledge. Don't let another person's bad experience become yours. I've seen it happen and I've had it happen. You can always throw me a message if you need to. I don't have much to offer but my own experience and that I'm living proof that this is doable while maintaining life.

Link to comment
Share on other sites

Welcome to BenzoBuddies, mdh.  Glad you're here for support and information.

 

It sounds like you have some idea of how careful you'll need to be as you taper off, especially with a history of anxiety and seizures.  I'm sure you'll be in close contact with your doctors as you go through the withdrawal process.

 

There are some different methods for slow tapers, like titration and micro tapering.  I'll give you some links to information about these methods, and you can read and post to the other members for their experiences and support. 

 

General Taper Plans 

Titration Taper Plans 

Micro-taper Support Group

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

Take care,

Challis 

Link to comment
Share on other sites

Thank you so much both of you! I have heard to the Ashton method and feel really unsure if switching to another benzo is worth it if plan on going as slow as I am planning. I want to try the gram scale method and say go down to 0.98mg for weeks then 0.96mg...that slow! This is how scared I am! What are your thoughts? In your opinion is the Ashton method better even at this slow of a pace? I take your advice more valuable than a doctors who doesn't go through this. Thanks so much!!
Link to comment
Share on other sites

×
×
  • Create New...